The Diabetes Forum Support Community For Diabetics Online banner
1 - 11 of 11 Posts

·
Registered
Joined
·
118 Posts
Discussion Starter · #1 ·
I am having trouble controlling my diabetes. I have Multiple Sclerosis and needed to have high doses of prednisone so of course, my bs went up.
I am now on a split dose of Lantus. My problem is as the day goes on I wear out. In the evening I am shaky and unable to pinch myself for my shot.
Does anyone have any ideas?
 

·
Registered
Joined
·
2,771 Posts
I am having trouble controlling my diabetes. I have Multiple Sclerosis and needed to have high doses of prednisone so of course, my bs went up.
I am now on a split dose of Lantus. My problem is as the day goes on I wear out. In the evening I am shaky and unable to pinch myself for my shot.
Does anyone have any ideas?
I can relate to the problem with prednisone. I used to have a doctor who would not even prescribe it for me. I have asthma and had a bout with pneumonia and needed prednisone and had to go back to a pulmonary specialist just to get some prednisone. I wasn't on it very long and it can really do a number on your blood glucose. I take my Lantus dose once a day at 9:00PM. I am sure that your doctor has a reason for split dosing your Lantus, but if you could take it all in the morning that might help. I have taken Novolog in my thigh without pinching some skin but it can really sting. Do you have anyone who can help you with your evening dose? I will do some thinking and I will see if I can get some additional info to you about this. We will find a way!
 

·
Registered
Joined
·
118 Posts
Discussion Starter · #3 ·
I can relate to the problem with prednisone. I used to have a doctor who would not even prescribe it for me. I have asthma and had a bout with pneumonia and needed prednisone and had to go back to a pulmonary specialist just to get some prednisone. I wasn't on it very long and it can really do a number on your blood glucose. I take my Lantus dose once a day at 9:00PM. I am sure that your doctor has a reason for split dosing your Lantus, but if you could take it all in the morning that might help. I have taken Novolog in my thigh without pinching some skin but it can really sting. Do you have anyone who can help you with your evening dose? I will do some thinking and I will see if I can get some additional info to you about this. We will find a way!
Thank you so much for caring! I
 

·
Registered
Joined
·
2,771 Posts

·
Registered
Joined
·
118 Posts
Discussion Starter · #5 ·
I am having trouble controlling my diabetes. I have Multiple Sclerosis and needed to have high doses of prednisone so of course, my bs went up.
I am now on a split dose of Lantus. My problem is as the day goes on I wear out. In the evening I am shaky and unable to pinch myself for my shot.
Does anyone have any ideas?
I was bumped up to 110 units so I need the split dose. I used to take it in the morning and it was so easy.
I don't have anyone to help me with an evening dose.
 

·
Registered
Joined
·
2,771 Posts
I was bumped up to 110 units so I need the split dose. I used to take it in the morning and it was so easy.
I don't have anyone to help me with an evening dose.
I have an idea! There is a device out called i-port. You have to insert it into your skin, but you could do that in the morning. This device can stay in place for 72 hours and then needs to be changed. You have to pinch some skin to insert it, but you would only need to do that once every 3 days. I don't know what type of insurance that you have, and this device is kind of expensive, but I think it would solve your problem. You just inject your syringe in the port and you are done. You need a prescription for it, but I think your doctor would write one in a heart beat. I just found the web address Patton Medical Devices - i-port® Injection Port. Check it out! I hope this helps! :)
 

·
Registered
Joined
·
24,394 Posts
Welcome back, weaver! I'm going to add my positive thoughts to the idea of you getting coverage for i-port! Breeze has tried them and they're great. If you could get Medicare or AARP on the horn and explain the myriad difficulties you have juggling the MS & diabetes, maybe someone would actually LISTEN! Good luck & keep us posted.
 

·
Registered
Joined
·
118 Posts
Discussion Starter · #8 ·
Thank you!

I have an idea! There is a device out called i-port. You have to insert it into your skin, but you could do that in the morning. This device can stay in place for 72 hours and then needs to be changed. You have to pinch some skin to insert it, but you would only need to do that once every 3 days. I don't know what type of insurance that you have, and this device is kind of expensive, but I think it would solve your problem. You just inject your syringe in the port and you are done. You need a prescription for it, but I think your doctor would write one in a heart beat. I just found the web address Patton Medical Devices - i-port® Injection Port. Check it out! I hope this helps! :)
I have never heard of this. I hope Medicare will cover it. I am in the dougnut hole and have to use all money for it. It sure sounds like an answer to my prayers
 

·
Registered
Joined
·
2,771 Posts
I have never heard of this. I hope Medicare will cover it. I am in the dougnut hole and have to use all money for it. It sure sounds like an answer to my prayers
I don't think that Medicare will pay for this. The cost is about $110 for 10 ports, which would last a month. You may want to call Medicare and explain your situation to them and see what they say. This device is just a convenience for those who take multiple injections everyday. You have a special need for this and it would solve your problem. I got some samples of the port and I was very happy with the way they worked but my insurance will not pay for them. I am still considering working the cost of them in to my budget. I know that they claim that the port needs to be changed every 3 days, but if you are only going to inject into the port a couple times per day, you might be able to wear one longer than 3 days. You might want to call the manufacturer and see what they say about wearing one longer than 3 days. In the meantime, I will try and come up with another idea that might work for you. Where there is a will there is a way! And I sure wish Medicare would fix the donut hole. Prescription drug coverage is so critical for those on Medicare. Don't give up, OK?
 

·
Registered
Joined
·
24,394 Posts
Weaver? Here is the website for the i-port® (<- click link) and I wonder if you would contact them and explain your exceptional circumstances, perhaps they would cooperate too, in working out a way to provide them for you.

Another source of assistance we've found here in Missouri is a state program that picks up the slack on our Part D prescriptions, and even pays half of our Part D insurance premium while we're in the doughnut hole. Check with your pharmacist to see if there's any such program in your state.
 

·
Registered
Joined
·
24,394 Posts
Do you just need two injections in order to get your full 110-unit dose? Or are you splitting it because the effect doesn't last a full 24 hours?

If it lasts all day like it should, and you just need two injections to get the full dose, you can take them both in the morning. As I understand it, this is perfectly fine. It's a basal insulin and isn't going to cause a problem.

I was bumped up to 110 units so I need the split dose. I used to take it in the morning and it was so easy.
I don't have anyone to help me with an evening dose.
 
1 - 11 of 11 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top